BIROn - Birkbeck Institutional Research Online

    Periodic minimal surfaces of cubic symmetry

    Lord, Eric A. and Mackay, Alan L. (2003) Periodic minimal surfaces of cubic symmetry. Current Science 85 (3), pp. 346-362. ISSN 0011-3891.

    [img]
    Preview
    Text
    mackay1.pdf

    Download (1MB) | Preview

    Abstract

    A survey of cubic minimal surfaces is presented, based on the concept of fundamental surface patches and their relation to the asymmetric units of the space groups. The software Surface Evolver has been used to test for stability and to produce graphic displays. Particular emphasis is given to those surfaces that can be generated by a finite piece bounded by straight lines. Some new varieties have been found and a systematic nomenclature is introduced, which provides a symbol (a ‘gene’) for each triply-periodic minimal surface that specifies the surface unambiguously.

    Metadata

    Item Type: Article
    School: Birkbeck Schools and Departments > School of Science > Biological Sciences
    Depositing User: Sandra Plummer
    Date Deposited: 12 Dec 2005
    Last Modified: 17 Apr 2013 12:32
    URI: http://eprints.bbk.ac.uk/id/eprint/282

    Statistics

    Downloads
    Activity Overview
    1,155Downloads
    609Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item